Nebraska, 2005Damaging Wind in Nebraska, May 7, 2005
May 7, 2005 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 7, 6:30 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 7, 6:30 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
730 PM CDT SAT MAY 7 2005
.DISCUSSION...
...MESOSCALE UPDATE...
SCT TSRA CONT TO WORK EWD THRU CNTRL NEB. ACTIVITY NOW STARTING TO
ENTER BOON/ANTELOPE/KNOX COUNTIES IN THE OAX CWA. THESE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST AROUND 30 TO 35 MPH. SOME
REPORTS OF PEA SIZE HAIL WITH THE STRONGER CELLS IN BOON COUNTY. 00Z
KOAX SOUNDING INDCS DRYING WITHIN THE BOUNDARY LAYER SINCE 12Z AS
THE LO-LVL FLOW HAD VEERED. THIS HAS CREATED A SIG AMOUNT OF
INHIBITION ACRS THE CNTRL ERN CWA ATTM. THUS AS ACTIVITY OVR THE WRN
CWA CONTS EWD EXPECTED A WEAKENING TREND TO CONT. SVR THREAT IS VERY
MARGINAL FOR OUR AREA. WL LIKELY BE WARNING ON STORMS THAT EXHIBIT
A 50 DBZ CORE TO GREATER THAN 28 K FT FOR HAIL. OTHERWISE WITH STG
SRLY FLOW WITHIN THE BOUNDARY LAYER...WHILE WE ARE STILL
MIXED...SOME GUSTS TO NR 50 MPH ARE POSSIBLE AS WE SAW IN EARLIER
ACTIVITY ACRS W-CNTRL IA. AS BOUNDARY-LAYER DECOUPLES WITH LOSS OF
INSULATION...EXPECT LO-LVL JET TO ONCE AGAIN DVLP TONIGHT WITH ALL
THE MASS CONVERGENCE IN THE DAKOTAS...AND THUS TSRA ACTIVITY
EXPECTED TO DIMINISH IN CWA AROUND 06-08Z.
BOUSTEAD
&&
.PREVIOUS DISCUSSION...
MAIN FORECAST CHALLENGES WILL CONTINUE TO BE TIMING AND AREAL
COVERAGE OF PRECIP TONIGHT INTO SUNDAY...THEN TIMING OF ADDITIONAL
PRECIP BEGINNING AROUND WEDNESDAY NEXT WEEK.
SHORT TERM...BAND OF ELEVATED SHOWERS AND THUNDERSTORMS THAT MOVED
ACROSS SOUTHEAST PORTIONS OF THE CWA DURING THE LATE MORNING AND
EARLY AFTERNOON HAD MOVED EAST OF THE AREA AT 18Z BUT ADDITIONAL
SHOWERS CONTINUE TO DEVELOP OVER EASTERN KANSAS. THE ACTIVITY OVER
KANSAS APPEARS TO BE BEST BET FOR THUNDERSTORM DEVELOPMENT WHICH
WOULD IMPACT THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING.
SUFFICIENT MOISTURE IN PLACE ACROSS THE AREA BUT SURFACE BOUNDARIES
WELL WEST AND NORTH OF THE AREA THIS AFTERNOON. STRONG WAVE LIFTING
ACROSS EASTERN COLORADO INTO WESTERN WESTERN NEBRASKA EXPECTED TO
INITIATE PRIMARY COMPLEX OF STORMS AHEAD OF THE DRY LINE/COLD FRONT
OVER WESTERN AND CENTRAL NEBRASKA. 07/00Z 4KM WRF INDICATED
DEVELOPMENT A LITTLE FURTHER SOUTH OVER CENTRAL KANSAS...THEN SPREADS
THIS ACTIVITY INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE
LATE AFTERNOON AND EVENING. LATEST RADAR LOOPS DOES SHOW SOME
ACTIVITY IN THAT AREA WITH ENHANCEMENT ON IR IMAGE.
OVERALL NOT A LOT OF CHANGE TO THE SHORT TERM FORECAST. SOME
SCATTERED THUNDERSTORMS MAINLY BEFORE MIDNIGHT TONIGHT THEN SLIGHT
POPS INTO SUNDAY MORNING. MODELS AGREE IN PLACING FRONT OVER THE CWA
BY SUNDAY AFTERNOON AND MOVING IT ACROSS THE AREA SUNDAY NIGHT. THIS
SHOULD BE BEST TIME FOR POPS ALTHOUGH QPF FIELDS BETWEEN NAM AND GFS
SHOW DIFFERENT SOLUTIONS WITH GFS FURTHER NORTH. BREAK BETWEEN
SYSTEMS MONDAY INTO TUESDAY WITH PERIOD OF DRY WEATHER. GFS AND
ECMWF BRING NEXT SYSTEM INTO THE WESTERN U.S. BY TUESDAY BUT DIFFER
IN HANDLING OF SURFACE SYSTEM ON WEDNESDAY...ALTHOUGH IN A LITTLE
BETTER AGREEMENT BY THURSDAY. ONLY MINOR CHANGES TO THE EXTENDED
PERIOD IN THIS FORECAST.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
FOBERT
Hazardous weather outlook, May 7, 4:00 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT SAT MAY 7 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT SAT MAY 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS EASTERN NEBRASKA AND
SOUTHWEST IOWA THIS EVENING. PARTS OF NORTHEAST NEBRASKA MAY SEE
MORE WIDESPREAD THUNDERSTORM ACTIVITY AS STORMS OVER CENTRAL
NEBRASKA MOVE NORTHEAST TOWARD THE AREA. A FEW STORMS MAY REACH
SEVERE LEVELS THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY HAZARDS.
THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY. SOME STORMS MAY
BE SEVERE SUNDAY AFTERNOON AS A COLD FRONT MOVES INTO THE AREA. LARGE
HAIL AND DAMAGING WINDS WILL AGAIN BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT AS THE COLD FRONT
MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE YET SUNDAY
EVENING.
ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID
WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY NIGHT
AND CONTINUING THROUGH FRIDAY. SEVERE STORMS APPEAR POSSIBLE
WEDNESDAY OR THURSDAY.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND SUNDAY AFTERNOON
OR EVENING.
FOBERT
In the hours before
Local storm report, May 7, 7:14 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
814 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL CEDAR RAPIDS 41.56N 98.15W
05/07/2005 0.75 INCH BOONE NE LAW ENFORCEMENT
&&
JBLocal storm report, May 7, 7:37 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
837 PM CDT SAT MAY 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 E CEDAR RAPIDS 41.56N 98.11W
05/07/2005 0.88 INCH BOONE NE LAW ENFORCEMENT
&&
JBThunderstorm Wind, Cedar
- When
- May 7, 7:55 PM CST
- Where
- Cedar County, 2 mi NE of Magnet
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.467, -97.450
Thunderstorm wind gusts estimated at 60 mph were accompanied by nickel size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, May 7, 2005$1.9 million · F0 · 34 events
- Storm Surge and High Wind in Massachusetts, May 7, 20051 injured · $225,000 · 52 kt wind · 14 events
- Hail in South Dakota, May 7, 2005$410,000 · 2.75 in hail · 7 events
- Lightning Strike in South Dakota, May 7, 2005$200,000 · 1 event
- Hail and Damaging Winds in Nebraska, May 7, 2005$53,000 · 2.75 in hail · 24 events
- Storm Surge in Maine, May 7, 2005$50,000 · 1 event
- Flooding in Iowa, May 7 to 9, 2005$30,000 · 3 events
- High Wind in Rhode Island, May 7, 2005$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in South Dakota, May 7, 20051.75 in hail · 21 events
- Hail and Damaging Wind in Texas, May 7 to 8, 20051 injured · $3,000 · 52 kt wind · 5 events
- Hail in North Dakota, May 7, 20050.88 in hail · 9 events
- Rip Current in Florida, May 7, 20051 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449193.